On the L-maximization of the solution of Poisson's equation: Brezis-Gallouet-Wainger type inequalities and applications

Davit Harutyunyan, Hayk Mikayelyan

Research output: Journal PublicationArticlepeer-review

Abstract

For the solution of the Poisson problem with an L∞ right hand side {-Δu(x)=f(x) in D, u=0 on D we derive an optimal estimate of the form ||u||∞ ≤||f||∞ σD(||f||1||f||∞) where σD is a modulus of continuity defined in the interval [0, |D|] and depends only on the domain D. The inequality is optimal for any domain D and for any values of ||f||1 and ||f||∞ We also show that σD(t) ≤ σB(t), for t ϵ [0,|D|] where B is a ball and |B| = |D|. Using this optimality property of σD, we derive Brezis-Galloute-Wainger type inequalities on the L∞ norm of u in terms of the L1 and L∞ norms of f. As an application we derive L∞ - L1 estimates on the k-th Laplace eigenfunction of the domain D.

Original languageEnglish
Pages (from-to)79-92
Number of pages14
JournalProceedings of the Royal Society of Edinburgh Section A: Mathematics
Volume151
Issue number1
DOIs
Publication statusPublished - Feb 2021

Keywords

  • Bathtub principle
  • Brezis-Gallouet-Wainger inequality
  • Laplace eigenfunctions
  • Optimal rearrangements

ASJC Scopus subject areas

  • Mathematics (all)

Fingerprint

Dive into the research topics of 'On the L-maximization of the solution of Poisson's equation: Brezis-Gallouet-Wainger type inequalities and applications'. Together they form a unique fingerprint.

Cite this